Upper and Lower Bounds on Sizes of Finite Bisimulations of Pfaffian Dynamical Systems

Authors Margarita Korovina, Nicolai Vorobjov

Thumbnail PDF


  • Filesize: 227 kB
  • 18 pages

Document Identifiers

Author Details

Margarita Korovina
Nicolai Vorobjov

Cite AsGet BibTex

Margarita Korovina and Nicolai Vorobjov. Upper and Lower Bounds on Sizes of Finite Bisimulations of Pfaffian Dynamical Systems. In Reliable Implementation of Real Number Algorithms: Theory and Practice. Dagstuhl Seminar Proceedings, Volume 6021, pp. 1-18, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2006)


In this paper we study a class of dynamical systems defined by Pfaffian maps. It is a sub-class of o-minimal dynamical systems which capture rich continuous dynamics and yet can be studied using finite bisimulations. The existence of finite bisimulations for o-minimal dynamical and hybrid systems has been shown by several authors; see e.g. Brihaye et al (2004), Davoren (1999), Lafferriere et al (2000). The next natural question to investigate is how the sizes of such bisimulations can be bounded. The first step in this direction was done by Korovina et al (2004) where a double exponential upper bound was shown for Pfaffian dynamical and hybrid systems. In the present paper we improve this bound to a single exponential upper bound. Moreover we show that this bound is tight in general, by exhibiting a parameterized class of systems on which the exponential bound is attained. The bounds provide a basis for designing efficient algorithms for computing bisimulations, solving reachability and motion planning problems.
  • Hybrid systems
  • Pfaffian functions
  • bisimulation


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads